Suffering with Hallucination and confusion at night


#1

Hi,

My Dad has had Parkinson's for 15 years and has suddenly started having terrible Hallucinations at night which means he and my mum haven't slept for three days, he has also become really unstable on his feet and had a few falls. Have been up A and E in case there was any infections but was given all clear and sent home after being told its the Parkinson's and you have been lucky with how he has been for the last 15 years!

Tried getting help from the Parkinsons nurse but she has been really hard to get hold of. When my mum got to speak with the nurse she was told to up his medication but this just made things a whole lot worse last night. tried calling her today but she is unavailable. Has any one else experienced such symptoms and how did you deal with it? He isn't suffering as much with these symptoms during the day and it is really just during the night. 

Thanks for any experience/advice you can give.


#2

i think you should get an appointment with your neurologist to look at his meds.


#3

hello there peter74 . im not a gp but i used to have similar problems and i was subscribed a mild sleeping tablet done wonders .(zopiclone).i know people don't like taken loads of tablets.have you heard of (calms) tablets from your chemist .you  have to check with the chemist that there ok to take with other meds .just a suggestion until you see your consultant. 


#4

I used to have severe hallucinations and vivid dreams where I woke up screaming. My Parkinson's nurse spotted I was taking 200mg Amantadine before going to bed and this was causing problem. I am now taking 100mg morning and 100mg during day. Cut my overall dose from 400mg to 200mg and none late at night. No more hallucinations.

 

 


#5

Hi, Peter74, my husband has had Parkinson's disease since 2001, he has hallucinations too. Zopiclone at night time certainly helps his sleeping. He also has Quetiapine which also helps his sleeping. We also have the help of a psychiatrist, who we can contact in the daytime. Hallucinations are part & parcel of PD. I hope this helps, I can cope looking after him in the day if I can get sleep at night, I understand how important this is to you. Help is out there start with the doctor, good luck 


#6

been on sinemet cr for about a month now feel really good 1-250mg cr bedtime,but just starting  to get little red spots on belly,back & top of arm .been on normal sinemet for yrs,has any body had same.


#7

Funny you should say that Gus but yes i have noticed  a few red spots  appearing  on front of my body but i take Madopar but i was taking Sinemet plus before and i first noticed them before Christmas.

But one thing i have noticed  are the vivid dreams , when i first started medication i was only taking Rasagiline and i had a few dreams at the start of the meds but they tailed off , but since my neuro suggested i go up to a fourth dose of Madopar  there starting to come back  for past two nights running , night before last i woke myself up shouting that  i was defending myself from what or whom i do not know  i take my last dose about 8.30pm but not in bed till at least 1am sometimes later so i don't think its that , Parkinsons nurse is coming next week so i think i will talk to her about it .


#8

my nurse said if there not causing me any problems then carry on can take allergy tablets & watch out for hives ok not a prob .


#9

They don't bother me at all they look like tiny blood spots  if i get bored i can play join the dots big grin


#10

there just a little problem,thats the way i look at it !


#11

Hello Peter

                    I have been suffering with visions hallucinations and terrifying dreams  for over 15 years,my only anti parky drug is Madopar, through the Duodopa system, Dopamein causes these night terrors but so does PD ,I deal with the problem by using cognitive  behavior  methods when I am actually sleeping as well as awake in other words I have a huge amount of contempt for these horrible episodes and do not really pay much attention to them now but it has taken me years to develop this method, though the odd one still effects me I find I sleep better now unfortunately  PD and evil dreams go hand in hand and are difficult to avoid.

                                            Kindest Regards  Fed


#12

My mother suffers with visual hallucinations , she says the light switch keeps moving up and down the wall eek


#13
Hello!! I am just posting my first question to you in hope of some help!!! My father was diognosed with PD 3 years ago and so for through it he has been great apart from slowing up a bit!!! In the last 2 weeks tho he as started becoming confused through the day and wandering through the night confused to the point that me and my mum are getting no sleep!! He was given a pill to take at night that was suppose to calm him for bed but in the last 2 weeks they are doing absolute no good!! Docs told us yesterday to up it to 2 pills before bed and it made him worse!! They have now upped his meds for pd to bring him out of this bad spell!! My question is has anyone else experianced this and if so will i get my dad back to some normallity or is this going to be it for the rest of his days???

#14

I too had hallucinations and night terrors at night ...... due to amantadine .....300 mg

Also has swelling on the ankles and feet, along with mottling of the skin on my legs . 

 Reduced to 200 mg symptoms are better but not resolved

 I am waiting now to see numerologist suggests 


#15
Its getting me and my mum down now as he is confused during the day and then this through the night and ita getting hard with no sleep!! As i sed upped dossage less tablets of madopar yesterday but havent been giving sleeping tablets till the upped dossage has started working!!! Does this take a few days to kick in??? I just want to see my dad normal like he was little over 2 weeks ago!!! Many thanks